Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS Norman, OK

April 26, 20164 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2016, 2:48 PM CDT for 4 counties in Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 2:48 PM CDT (19:48 UTC)
Expired
Apr 26, 2016, 3:30 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Alfalfa County, OK, Blaine County, OK, Garfield County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:14 PM CDTHAIL 1Meno, OK
Apr 26, 3:15 PM CDTHAIL 11 Ne Meno, OK
Apr 26, 3:29 PM CDTHAIL 14 W Carrier, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:32 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2872 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

646 
WUUS54 KOUN 261948
SVROUN
OKC003-011-047-093-262030-
/O.NEW.KOUN.SV.W.0142.160426T1948Z-160426T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...
  SOUTHEASTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
  WEST CENTRAL GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  EASTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 330 PM CDT

* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ISABELLA...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ENID...OKEENE...LAHOMA...RINGWOOD...DRUMMOND...GOLTRY...AMES...MENO...
  CARRIER...ISABELLA AND VANCE AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3610 9831 3619 9843 3660 9818 3639 9786
TIME...MOT...LOC 1948Z 215DEG 28KT 3621 9829 

HAIL...1.25IN
WIND...60MPH
 
$$

03
2 follow-up statements
774 
WWUS54 KOUN 262002
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT TUE APR 26 2016

OKC011-262011-
/O.CAN.KOUN.SV.W.0142.000000T0000Z-160426T2030Z/
BLAINE OK-
302 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3639 9786 3617 9820 3617 9827 3626 9835
      3660 9818
TIME...MOT...LOC 2001Z 207DEG 27KT 3630 9824 

$$

OKC003-047-093-262030-
/O.CON.KOUN.SV.W.0142.000000T0000Z-160426T2030Z/
ALFALFA OK-GARFIELD OK-MAJOR OK-
302 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN ALFALFA...WEST CENTRAL GARFIELD AND EASTERN MAJOR
COUNTIES...

AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF
AMES...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 
 
SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ENID...LAHOMA...RINGWOOD...DRUMMOND...GOLTRY...AMES...MENO...CARRIER AND
VANCE AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3639 9786 3617 9820 3617 9827 3626 9835
      3660 9818
TIME...MOT...LOC 2001Z 207DEG 27KT 3630 9824 

HAIL...1.75IN
WIND...60MPH
 
$$

03
943 
WWUS54 KOUN 262018
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT TUE APR 26 2016

OKC003-047-093-262030-
/O.CON.KOUN.SV.W.0142.000000T0000Z-160426T2030Z/
ALFALFA OK-GARFIELD OK-MAJOR OK-
318 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN ALFALFA...WEST CENTRAL GARFIELD AND NORTHEASTERN
MAJOR COUNTIES...

AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MENO...MOVING
NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. THE PUBLIC ALSO REPORTED
         QUARTER SIZE HAIL WITH THIS STORM AS IT PASSED OVER MENO.

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ENID...LAHOMA...RINGWOOD...GOLTRY...AMES...MENO AND CARRIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3642 9791 3625 9815 3625 9825 3638 9829
      3660 9818
TIME...MOT...LOC 2017Z 212DEG 26KT 3640 9816 

HAIL...1.75IN
WIND...60MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:55 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 26, 12:55 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE APR 26 2016

.DISCUSSION...
SEE AVIATION.

&&

.AVIATION...
MOST TERMINALS WILL REMAIN UNDER MVFR CONDITIONS THROUGH EARLY
WEDNESDAY MORNING... ALONG WITH SOUTHERLY SFC WINDS. A LARGE SCALE
WEATHER DISTURBANCE WILL RESULT IN WIDESPREAD +TSRA CONVECTION
BREAKING OUT BETWEEN 1800Z-0200Z... AFFECTING TERMINALS ACROSS
WESTERN OKLAHOMA & NORTH TEXAS FIRST... AND EXTENDING OUT TO 04Z
AT TERMINALS ACROSS CENTRAL OKLAHOMA. LARGE HAIL AND STRONG TO
SEVERE WIND GUSTS WILL BE POSSIBLE UNDER THESE SUPERCELL STORMS.
EXPECTING ALL TERMINALS TO INCREASE TO VFR CONDITIONS BY 0800Z AS
THE CONVECTION SHIFTS TO EASTERN OKLAHOMA. A COLD FRONT STRETCHED
ACROSS THE SOUTHERN HIGH PLAINS WILL BEGIN TO PUSH ACROSS WESTERN
OKLAHOMA AFTER 1200Z... RESULTING IN A NORTHWEST SHIFT OF THE SFC
WINDS BEHIND THE BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT TUE APR 26 2016/

UPDATE...
MORNING UPDATE ON CONVECTIVE TRENDS.

DISCUSSION...
INITIATED POPS ACROSS NORTHERN AND CENTRAL OKLAHOMA FOR THIS
MORNING AS ISOLATED AND HIGHLY ELEVATED STORMS CONTINUE TO DEVELOP
AND MOVE QUICKLY NORTHEAST. LIKELY INDUCED BY DEPARTING SPEED MAX
AND AIDED BY MODEST WAA REGIME. THIS IS NOT THE MAIN CONVECTIVE
EVENT. TRENDS OF CAM MODELS INDICATING A FARTHER WEST CONVECTIVE
INITIATION POTENTIAL BUT ARE CONSISTENT ON LOW LEVEL SHEAR FCSTS
LEAVING SHEAR MARGINAL UNTIL AFTER 23Z WHEN IT INCREASES
SUBSTANTIALLY. ADJUSTED TORNADO POTENTIAL GRAPHICS TO SPREAD
SLIGHTLY HIGHER PROBS FARTHER WEST/SOUTHWEST SO THREAT HAS
INCREASED SOME LATE THIS AFTERNOON ACROSS FAR SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS. ALSO COULD HAVE AN EARLIER INITIATION
TIME ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WITH THE
FARTHER WEST INITIATION IN CAMS...THIS BRINGS STORMS INTO CENTRAL
OKLAHOMA LATER AND THIS TREND WILL NEED TO BE WATCHED CLOSELY.

PREV DISCUSSION... /ISSUED 711 AM CDT TUE APR 26 2016/

DISCUSSION...
12Z TAFS

AVIATION...
MAIN ISSUES ARE THE WIDESPREAD STRATUS THIS MORNING... AND THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER TODAY. MVFR
CIGS ARE WIDESPREAD ACROSS MUCH OF THE AREA /EXCEPT GAG AND WWR
WILL LIKELY STAY WEST OF THE STRATUS/. STRONG TO SEVERE STORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON. HAIL AND VERY STRONG
WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS.

PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 26 2016/

DISCUSSION...
BIG PICTURE STILL SHOWS THE POTENTIAL OF A SIGNIFICANT
SEVERE WEATHER DAY ACROSS THE AREA. THE PRIMARY TAKEAWAY IS THAT
ALTHOUGH THERE ARE SOME UNCERTAINTIES DISCUSSED BELOW...
RESIDENTS OF OKLAHOMA AND NORTH TEXAS SHOULD REMAIN ALERT TODAY
FOR THE POTENTIAL OF SEVERE WEATHER AND TORNADOES AND SHOULD NOT
FOCUS ON THE MINUTIA OF THE MORE UNCERTAIN TIMING AND EVOLUTION
DETAILS OF THE FORECAST.

ON THE LARGE SCALE... THE AIRMASS OVER THE AREA WILL BECOME
VERY UNSTABLE AND THE PRIMARY UPPER WAVE IS PROGGED TO APPROACH
WESTERN OKLAHOMA AT 00Z... WELL TIMED FOR STORM DEVELOPMENT LATE
THIS AFTERNOON AND EVENING. THE INSTABILITY WILL DEFINITELY
SUPPORT HIGH-END SEVERE STORMS WITH VERY LARGE HAIL. SEVERE STORM
DEVELOPMENT IS LIKELY THIS AFTERNOON/EVENING.

BUT THE DEVIL IS IN THE DETAILS AND A NUMBER OF QUESTIONS
REMAIN ABOUT SPECIFIC EVOLUTIONS. FIRST IS TIMING. ALTHOUGH
TIMING OF THE MAIN WAVE LOOKS REASONABLE... SATELLITE HAS SHOWN
MID/HIGH CLOUDS DEVELOPING FROM EL PASO NORTHEAST TOWARD GUYMON
HINTING AT A FEATURE THAT DOES NOT APPEAR TO BE RESOLVED BY THE
MODELS. WOULD REALLY LIKE TO SEE WIND PROFILER DATA AT THE OLD
WHITE SANDS AND TUCUMCARI PROFILER SITES TO SEE WHAT IS HAPPENING
HERE. BUT AS CLOUDS DEVELOP AND SATELLITE CAN BEGIN ESTIMATING
MID/UPPER LEVEL WINDS HERE...CURRENT GOES ESTIMATES ARE 70-85 KNOTS
AROUND 300 MB AND EVEN 70 KNOTS AROUND 500 MB... MUCH HIGHER THAN
PROGGED...SO DO NOT HAVE HIGH CONFIDENCE THAT ANY AFFECT FROM
THIS APPARENT ENHANCEMENT ARE RESOLVED IN ANY WAY BY THE MODELS.
THIS LEADS TO UNCERTAINTY ABOUT IF THIS WILL SUPPORT AN EARLIER
INITIAL WAVE OF DEVELOPMENT AND IF SO... HOW WILL THAT AFFECT THE
EVOLUTION LATER TODAY. WILL NOT INCLUDE POPS TOO EARLY IN THIS
PACKAGE... BUT WILL CLOSELY WATCH EVOLUTION. ON THE OTHER SIDE...
WITH A RELATIVELY STOUT CAPPING INVERSION... THERE IS A DECENT
CHANCE THAT CONVECTIVE DEVELOPMENT ALSO MAY BE DELAYED UNTIL
LATER AS WELL.

SECOND QUESTION IS TORNADO POTENTIAL. LOW-LEVEL AND DEEP-LAYER
SHEAR CERTAINLY SUPPORT TORNADOES TODAY. BUT AGAIN LOOKING AT
THE DETAILS... MOST FORECAST HODOGRAPHS SHOW A VEERING/BACKING/
VEERING PROFILE WITH HEIGHT WHICH IS NOT NECESSARILY CONDUCIVE TO
LONG-LIVED TORNADIC STORMS.

BUT AGAIN WHILE IT IS IMPORTANT TO NOTE THESE UNCERTAINTIES FROM
A FORECAST PERSPECTIVE... THE BIG PICTURE REMAINS THE SAME THAT
SEVERE WEATHER IS LIKELY AND THERE IS A POTENTIAL FOR HIGH-END
SEVERE STORMS /ESPECIALLY VERY LARGE HAIL/ AS WELL AS THE
POTENTIAL FOR TORNADOES.

MOVING FORWARD... THE THUNDERSTORMS FROM THIS SYSTEM MAY LINGER
IN THE SOUTHEAST TOMORROW MORNING BEFORE MOVING OUT. STORM
CHANCES RETURN THURSDAY NIGHT AS MOISTURE RETURNS WITH A WARM
FRONT ANOTHER STRONG WAVE MOVES FROM THE FOUR CORNERS STATES INTO
THE CENTRAL PLAINS. EXPECT STORMS TO BE WIDESPREAD FRIDAY WITH
THE POTENTIAL OF LOCALLY HEAVY RAINFALL.  .26.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  56  79  51 /  40  40  10   0
HOBART OK         85  51  79  50 /  20  10  10   0
WICHITA FALLS TX  84  55  83  53 /  40  20  10   0
GAGE OK           85  48  74  44 /  10  20   0   0
PONCA CITY OK     81  56  78  49 /  40  60  10   0
DURANT OK         81  62  84  57 /  30  80  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/68/68
Hazardous weather outlook, Apr 26, 11:25 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT TUE APR 26 2016

OKZ004>048-050>052-TXZ083>090-271015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1125 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK IS EAST OF A LINE FROM CHEROKEE TO LAWTON
AND WICHITA FALLS...AND WEST OF HOLDENVILLE AND DURANT.
LOCATIONS WEST AND EAST OF THE MODERATE RISK ARE IN AN ENHANCED
RISK.

TIMING...
ISOLATED SEVERE THUNDERSTORMS WILL BE SEEN THIS MORNING AND EARLY
THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA WITH
LARGE HAIL BEING THE THREAT. THE MOST LIKELY TIME FOR ORGANIZED
AND SIGNIFICANT SEVERE STORMS WILL BE AFTER 2 PM THROUGH THIS
EVENING. THE MAIN STORM INITIATION AREA IS EXPECTED OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. STORMS WILL THEN MOVE QUICKLY
TO THE NORTH AND EAST.

IMPACTS...
HAIL TO THE SIZE OF HALF DOLLARS ARE POSSIBLE WITH THE STRONGEST
STORMS THIS MORNING. GIANT HAIL LARGER THAN BASEBALLS WILL LIKELY
OCCUR WITH SOME STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO
80 MPH AND TORNADOES ARE ALSO EXPECTED THIS AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.

.DISCUSSION...
ISOLATED STRONG AND SEVERE STORMS WILL DEVELOP THIS MORNING
ACROSS CENTRAL AND NORTHERN OKLAHOMA AS A DISTURBANCE MOVES
QUICKLY NORTHWARD OVER THE REGION. A MUCH STRONGER DISTURBANCE
WILL BE MOVING OUT OF WEST TEXAS THIS AFTERNOON AND ALLOW THE
DEVELOPMENT OF NUMEROUS SEVERE STORMS. THE THREAT OF TORNADOES
WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING AS LOW LEVEL
SHEAR INCREASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
SEVERE THUNDERSTORMS MAY OCCUR FRIDAY ALONG WITH VERY HEAVY
RAINFALL WHICH COULD PRODUCE FLOODING. THE GREATEST RISK OF
SEVERE STORMS WILL BE OVER WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 26, 11:38 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1138 AM CDT TUE APR 26 2016

OKZ026-261715-
LINCOLN OK-
1138 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
1215 PM CDT...

AT 1137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARKS...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
STROUD AND DAVENPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3557 9672 3568 9684 3588 9662 3561 9662
TIME...MOT...LOC 1637Z 230DEG 19KT 3564 9677
Special weather statement, Apr 26, 12:04 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT TUE APR 26 2016

OKZ026-261730-
LINCOLN OK-
1204 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
1230 PM CDT...

AT 1201 PM CDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR
NEWALLA... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE INTO
SOUTHWEST LINCOLN COUNTY BETWEEN 1115 AND 1130 AM. A SEVERE
THUNDERSTORM WARNING MAY BE NEED FOR HAIL NEAR QUARTER SIZE.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3546 9690 3546 9714 3568 9714 3560 9684
TIME...MOT...LOC 1701Z 204DEG 21KT 3540 9712
Special weather statement, Apr 26, 12:10 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT TUE APR 26 2016

OKZ030-031-261745-
POTTAWATOMIE OK-SEMINOLE OK-
1210 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE AND
NORTHEASTERN SEMINOLE COUNTIES UNTIL 1245 PM CDT...

AT 1209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITTLE...
MOVING NORTH AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
SEMINOLE AND LITTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3524 9653 3528 9670 3546 9664 3546 9663
      3540 9662 3539 9661 3541 9659 3539 9655
      3539 9653 3542 9656 3543 9656 3544 9657
      3545 9655 3546 9654 3543 9651 3543 9649
      3546 9648 3546 9645
TIME...MOT...LOC 1709Z 195DEG 42KT 3532 9662
Special weather statement, Apr 26, 12:17 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT TUE APR 26 2016

OKZ026-261745-
LINCOLN OK-
1217 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
1245 PM CDT...

AT 1215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRAGUE...
MOVING NORTH AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
PRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3546 9673 3568 9668 3574 9662 3547 9663
TIME...MOT...LOC 1715Z 194DEG 42KT 3550 9667
Special weather statement, Apr 26, 2:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT TUE APR 26 2016

OKZ006-007-261930-
GRANT OK-ALFALFA OK-
201 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND EAST
CENTRAL ALFALFA COUNTIES UNTIL 230 PM CDT...

AT 200 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NASH...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WAKITA...NASH...MANCHESTER AND EASTERN GREAT SALT PLAINS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS. SEVERE WEATHER WILL DEVELOP RAPIDLY.

&&

LAT...LON 3665 9802 3672 9818 3700 9808 3700 9772
TIME...MOT...LOC 1900Z 211DEG 13KT 3674 9807
Special weather statement, Apr 26, 2:40 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT TUE APR 26 2016

OKZ011-017-262030-
BLAINE OK-MAJOR OK-
240 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND EASTERN
MAJOR COUNTIES UNTIL 330 PM CDT...

AT 238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKEENE...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKEENE...RINGWOOD...AMES...MENO...ISABELLA AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3624 9810 3616 9819 3616 9821 3614 9821
      3604 9833 3613 9846 3646 9824 3646 9811
TIME...MOT...LOC 1938Z 213DEG 25KT 3615 9832

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:30 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma45 min
Apr 26, 9:36 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma39 min
Apr 26, 9:58 AM CDTSpecial Weather StatementOUNPayne17 min
Apr 26, 10:06 AM CDTSpecial Weather StatementOUNOklahoma24 min
Apr 26, 10:16 AM CDTSpecial Weather StatementOUNLincoln44 min
Apr 26, 10:21 AM CDTSpecial Weather StatementOUNLincoln39 min
Apr 26, 10:24 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne51 min
Apr 26, 10:44 AM CDTSpecial Weather StatementOUNLincoln31 min
Apr 26, 10:55 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie50 min
Apr 26, 10:59 AM CDTSpecial Weather StatementOUNCleveland31 min
Apr 26, 11:13 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne16 min
Apr 26, 11:16 AM CDTSevere Thunderstorm WarningOUNCleveland44 min
Apr 26, 11:34 AM CDTSpecial Weather StatementOUNPottawatomie26 min
Apr 26, 11:35 AM CDTSpecial Weather StatementOUNSeminole25 min
Apr 26, 11:38 AM CDTSpecial Weather StatementOUNLincoln37 min
Apr 26, 11:43 AM CDTSevere Thunderstorm WarningOUNLincoln32 min
Apr 26, 11:47 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie25 min
Apr 26, 12:04 PM CDTSpecial Weather StatementOUNLincoln26 min
Apr 26, 12:10 PM CDTSpecial Weather StatementOUNSeminole35 min
Apr 26, 12:17 PM CDTSpecial Weather StatementOUNLincoln28 min
Apr 26, 2:01 PM CDTSpecial Weather StatementOUNGrant29 min
Apr 26, 2:18 PM CDTSevere Thunderstorm WarningOUNGrant42 min
Apr 26, 2:40 PM CDTSpecial Weather StatementOUNMajor50 min
Apr 26, 3:21 PM CDTSpecial Weather StatementOUNGrant39 min
Apr 26, 3:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major48 min
Apr 26, 4:03 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major57 min
Apr 26, 4:05 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman40 min
Apr 26, 4:13 PM CDTSpecial Weather StatementOUNGrant62 min
Apr 26, 4:20 PM CDTSpecial Weather StatementOUNTillman25 min
Apr 26, 4:25 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman50 min
Apr 26, 4:30 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa45 min
Apr 26, 4:37 PM CDTSpecial Weather StatementOUNBeckham, Ellis, Roger Mills53 min
Apr 26, 4:42 PM CDTSpecial Weather StatementOUNAlfalfa, Major48 min
Apr 26, 4:43 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman47 min
Apr 26, 4:47 PM CDTSevere Thunderstorm WarningOUNGrant43 min
Apr 26, 4:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Major, Woods64 min
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woods36 min
Apr 26, 4:59 PM CDTTornado WarningOUNTillman15 min
Apr 26, 5:12 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman48 min
Apr 26, 5:13 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills47 min
Apr 26, 5:19 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman41 min
Apr 26, 5:27 PM CDTFlash Flood WarningOUNComanche, Cotton, Jackson, Kiowa, Tillman4 hr
Apr 26, 5:40 PM CDTSpecial Weather StatementOUNDewey50 min
Apr 26, 5:43 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward47 min
Apr 26, 5:46 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Washita44 min
Apr 26, 5:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman49 min
Apr 26, 6:03 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant42 min
Apr 26, 6:08 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita52 min
Apr 26, 6:09 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woods, Woodward51 min
Apr 26, 6:19 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward41 min
Apr 26, 6:24 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Washita66 min
Apr 26, 6:26 PM CDTSevere Thunderstorm WarningOUNTillman49 min
Apr 26, 6:28 PM CDTSevere Thunderstorm WarningOUNWoodward15 min
Apr 26, 6:41 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman49 min
Apr 26, 6:49 PM CDTSpecial Weather StatementOUNCleveland, Grady, McClain26 min
Apr 26, 6:50 PM CDTSpecial Weather StatementOUNTillman25 min
Apr 26, 6:54 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.